Alert archive / California / High Wind Watches in 2014
High Wind Watch 3, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Feb 13, 2014, 3:36 AM PST for 9 counties in California; 4 counties in Nevada. It took effect at Feb 15, 2014, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2014, 3:36 AM PST (11:36 UTC)
- In effect from
- Feb 15, 2014, 10:00 AM PST
- Expired
- Feb 14, 2014, 9:10 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS75 KREV 131136 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 336 AM PST THU FEB 13 2014 CAZ070>072-NVZ002-005-132300- /O.NEW.KREV.HW.A.0003.140215T1800Z-140216T0900Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...SOUTH LAKE TAHOE...TRUCKEE...INCLINE VILLAGE... EMPIRE...GERLACH 336 AM PST THU FEB 13 2014 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH POSSIBLE. HIGHER GUSTS UP TO 80 MPH ARE POSSIBLE IN CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 395. * LAKE TAHOE: SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 55 MPH. WAVE HEIGHTS 3 TO 5 FEET...HIGHEST FROM MIDLAKE TO EASTERN SHORES. * IMPACTS: STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ CAZ073-NVZ003-132300- /O.NEW.KREV.HW.A.0003.140215T2100Z-140216T1200Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 336 AM PST THU FEB 13 2014 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * TIMING: WINDS WILL INCREASE SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS: WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH POSSIBLE. HIGHER GUSTS UP TO 80 MPH ARE POSSIBLE IN CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 395/INTERSTATE 580. * IMPACTS: STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
983 WWUS75 KREV 132230 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 230 PM PST THU FEB 13 2014 CAZ072-NVZ002-141200- /O.NEW.KREV.LW.Y.0006.140214T1200Z-140215T0000Z/ /O.CON.KREV.HW.A.0003.140215T1800Z-140216T0900Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 230 PM PST THU FEB 13 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY FOR LAKE TAHOE... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * FRIDAY: INCREASING WINDS THROUGH FRIDAY AFTERNOON. SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. WAVE HEIGHTS 2 TO 4 FEET. CHOPPY WATERS WILL CREATE UNSAFE BOATING CONDITIONS. * SATURDAY: WINDS WILL INCREASE LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. GUSTS TO 105 MPH ARE POSSIBLE OVER SIERRA RIDGES. * SATURDAY IMPACTS: STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. DANGEROUS BOATING CONDITIONS ARE EXPECTED ON LAKE TAHOE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-141200- /O.NEW.KREV.LW.Y.0006.140214T1500Z-140215T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 230 PM PST THU FEB 13 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST FRIDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST FRIDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-071-NVZ005-141200- /O.CON.KREV.HW.A.0003.140215T1800Z-140216T0900Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 230 PM PST THU FEB 13 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH POSSIBLE. HIGHER GUSTS BETWEEN 70 AND 80 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 395 BETWEEN SUSANVILLE AND DOYLE AND IN THE SIERRA VALLEY. * IMPACTS: STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL MAY BE RESTRICTED FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ CAZ073-NVZ003-141200- /O.CON.KREV.HW.A.0003.140215T2100Z-140216T1200Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 230 PM PST THU FEB 13 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * TIMING: WINDS WILL INCREASE SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS: WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH POSSIBLE. HIGHER GUSTS UP TO 80 MPH ARE POSSIBLE IN CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 395 AND INTERSTATE 580. * IMPACTS: STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL MAY BE RESTRICTED FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
749 WWUS75 KREV 141124 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 324 AM PST FRI FEB 14 2014 CAZ072-NVZ002-142300- /O.CON.KREV.LW.Y.0006.140214T1200Z-140215T0000Z/ /O.CON.KREV.HW.A.0003.140215T1800Z-140216T0900Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 324 AM PST FRI FEB 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR LAKE TAHOE... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * TODAY: INCREASING WINDS THROUGH THIS AFTERNOON. SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. WAVE HEIGHTS 2 TO 4 FEET. CHOPPY WATERS WILL CREATE UNSAFE BOATING CONDITIONS. * SATURDAY: WINDS WILL INCREASE LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. GUSTS TO 105 MPH ARE POSSIBLE OVER SIERRA RIDGES. * SATURDAY IMPACTS: STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. DANGEROUS BOATING CONDITIONS ARE EXPECTED ON LAKE TAHOE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-142300- /O.CON.KREV.LW.Y.0006.140214T1500Z-140215T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 324 AM PST FRI FEB 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-071-NVZ005-142300- /O.CON.KREV.HW.A.0003.140215T1800Z-140216T0900Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 324 AM PST FRI FEB 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH POSSIBLE. HIGHER GUSTS BETWEEN 70 AND 80 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 395 BETWEEN SUSANVILLE AND DOYLE AND IN THE SIERRA VALLEY. * IMPACTS: STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL MAY BE RESTRICTED FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ CAZ073-NVZ003-142300- /O.CON.KREV.HW.A.0003.140215T2100Z-140216T1200Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 324 AM PST FRI FEB 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * TIMING: WINDS WILL INCREASE SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS: WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH POSSIBLE. HIGHER GUSTS UP TO 80 MPH ARE POSSIBLE IN CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 395 AND INTERSTATE 580. * IMPACTS: STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL MAY BE RESTRICTED FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
722 WWUS75 KREV 141710 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 910 AM PST FRI FEB 14 2014 CAZ071-150100- /O.UPG.KREV.HW.A.0003.140215T1800Z-140216T0900Z/ /O.NEW.KREV.HW.W.0002.140215T2100Z-140216T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 910 AM PST FRI FEB 14 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 8 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. HIGHER GUSTS UP TO 75 MPH ARE EXPECTED IN WIND PRONE AREAS ALONG HIGHWAY 395 BETWEEN SUSANVILLE AND DOYLE AND IN THE SIERRA VALLEY. * IMPACTS: STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395 SOUTH OF SUSANVILLE...AS WELL AS HIGHWAY 70 EAST OF PORTOLA. TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ073-150100- /O.UPG.KREV.HW.A.0003.140215T2100Z-140216T1200Z/ /O.NEW.KREV.HW.W.0002.140216T0000Z-140216T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 910 AM PST FRI FEB 14 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH. HIGHER GUSTS UP TO 80 MPH ARE EXPECTED IN CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 395. RIDGE WINDS WILL EXCEED 100 MPH. * IMPACTS: STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL MAY BE RESTRICTED FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ003-150100- /O.UPG.KREV.HW.A.0003.140215T2100Z-140216T1200Z/ /O.NEW.KREV.HW.W.0002.140215T2100Z-140216T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 910 AM PST FRI FEB 14 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 PM SATURDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 4 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 65 MPH. HIGHER GUSTS UP TO 80 MPH ARE EXPECTED IN WIND PRONE AREAS ALONG HIGHWAY 395 AND INTERSTATE 580. * IMPACTS: STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL IS LIKELY TO BE RESTRICTED FOR HIGH PROFILE VEHICLES ON HIGHWAY 395 AND INTERSTATE 580 SOUTH OF RENO. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ072-NVZ002-150100- /O.UPG.KREV.HW.A.0003.140215T1800Z-140216T0900Z/ /O.NEW.KREV.WI.Y.0005.140215T2100Z-140216T1200Z/ /O.CON.KREV.LW.Y.0006.000000T0000Z-140215T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 910 AM PST FRI FEB 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR LAKE TAHOE... ...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 4 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TODAY: INCREASING WINDS THROUGH THIS AFTERNOON. SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. WAVE HEIGHTS 2 TO 4 FEET. CHOPPY WATERS WILL CREATE UNSAFE BOATING CONDITIONS. * SATURDAY: WINDS WILL INCREASE SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. SIERRA RIDGES WILL EXCEED 100 MPH. * SATURDAY IMPACTS: STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. DANGEROUS BOATING CONDITIONS ARE EXPECTED ON LAKE TAHOE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-NVZ005-150100- /O.UPG.KREV.HW.A.0003.140215T1800Z-140216T0900Z/ /O.NEW.KREV.WI.Y.0005.140215T1800Z-140216T0400Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 910 AM PST FRI FEB 14 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 8 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS: STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-150000- /O.CON.KREV.LW.Y.0006.000000T0000Z-140215T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 910 AM PST FRI FEB 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 13, 3:27 AM PST, 9 minutes earlier.
Area forecast discussion, Feb 13, 3:27 AM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
327 AM PST THU FEB 13 2014
.SYNOPSIS...
MILD TEMPERATURES AND BREEZY WINDS WILL CONTINUE INTO THE WEEKEND.
STRONG WINDS ARE EXPECTED SATURDAY INTO EARLY SUNDAY WITH A CHANCE
OF RAIN AND SEVERAL INCHES OF SNOW IN THE NORTHERN SIERRA. A MUCH
COLDER SYSTEM MAY BRING A PERIOD OF HEAVY SNOW AND STRONG WINDS FOR
THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...
IN THE SHORT TERM, BREEZY CONDITIONS WITH CONTINUED MILD, NEAR
RECORD HIGH TEMPERATURES WILL CONTINUE INTO THE START OF THE
WEEKEND. POTENTIAL FOR A STRONG DOWNSLOPING WIND EVENT WILL BE IN
PLACE SATURDAY INTO EARLY SUNDAY MORNING AND A HIGH WIND WATCH HAS
BEEN POSTED.
CURRENTLY, A SUBTROPICAL MOISTURE PLUME IS PROVIDING RAINFALL
ACROSS NORTHERN CALIFORNIA WITH LIGHT RAINFALL REACHING INTO
WESTERN LASSEN AND PLUMAS COUNTIES. FEW TENTHS OF AN INCH OF RAIN
ACCUMULATION IS POSSIBLE TODAY MAINLY ACROSS WESTERN LASSEN COUNTY
WITH LIGHTER AMOUNTS SOUTH ACROSS THE TAHOE BASIN. ANOTHER DAY OF
WELL ABOVE NORMAL TEMPERATURES IS EXPECTED TODAY AND AGAIN ON
FRIDAY. MANY WESTERN NEVADA VALLEYS WILL WARM INTO THE MID AND
UPPER 60S WITH SIERRA VALLEYS REACHING INTO THE UPPER 50S TO NEAR
60.
MODERATE BREEZES WILL BE IN PLACE TODAY WITH GUSTS GENERALLY IN THE
30-35 MPH RANGE ACROSS MUCH THE REGION WITH GUSTS UP TO 40 MPH
CLOSER TO THE OREGON BORDER. ANOTHER JET SEGMENT WILL PUSH ACROSS
THE SIERRA TONIGHT INTO FRIDAY AND WILL PROVIDE STRONGER GUSTS BY
FRIDAY AFTERNOON WITH 40-45 MPH GUSTS EXPECTED. THE MORE IMPRESSIVE
WIND EVENT LOOKS TO BE SATURDAY AFTERNOON INTO LATE SATURDAY
NIGHT AS AN UPPER TROUGH APPROACHES THE COAST AND DRIVES A 115KT
JET ACROSS THE SIERRA. MODELS SHOWING 700MB WINDS BETWEEN 60-70KTS
ACROSS THE TAHOE BASIN BY SATURDAY AFTERNOON. MODEL CROSS SECTIONS
DEPICTING STABLE STRATIFICATION NEAR RIDGE LEVEL ALONG WITH
MINIMAL SHEER TO 500MB WHICH WOULD FAVOR VERTICAL WAVE PROPAGATION
AND GROWTH. NAM IS MORE PRONOUNCED WITH THIS FEATURE BUT STILL
PRESENT IN THE GFS NONETHELESS THE PAST FEW RUNS. HAVE ENOUGH
CONFIDENCE TO ISSUE A HIGH WIND WATCH FOR SATURDAY FOR NORTHEASTERN
CALIFORNIA AND NORTHWEST NEVADA INCLUDING THE RENO/CARSON/MINDEN
REGION. THE WATCH ALSO INCLUDES MONO COUNTY BUT CONFIDENCE HERE IS
LOWER DUE TO DIFFERENCES IN THE STRENGTH OF THE JET BY THE TIME IT
DIPS SOUTH ACROSS THE AREA. WIND GUSTS REACHING 70 MPH ARE EASILY
POSSIBLE IN A DOWNSLOPE EVENT AND OVER 80 MPH IS POSSIBLE FOR WIND
PRONE AREAS.
AFTER THE WIND, THE NARROW MOISTURE PLUME WILL CROSS THE SIERRA
NEAR THE TAHOE BASIN EARLY SATURDAY MORNING. SNOW LEVELS WILL
QUICKLY DROP FROM OVER 8,000' TO NEAR 6,000' BY SUNDAY MORNING AS
COLDER AIR ALOFT ARRIVES WITH THE TROUGH. TRAVEL IMPACTS ACROSS
THE PASSES ARE POSSIBLE WITH 10-12 INCHES OF SNOWFALL POSSIBLE NEAR
THE CREST. WESTERN NEVADA WILL BE LARGELY SHADOWED OUT WITH A FEW
HUNDREDTHS OF RAIN ACCUMULATION POSSIBLE. FUENTES
.LONG TERM...SUNDAY THROUGH THURSDAY...
LARGE LOW IN THE NORTHEAST PACIFIC WILL BE IN CONTROL OF THE PATTERN
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE CORE OF THE LOW WILL
TRACK TOWARD THE BRITISH COLUMBIA/PACIFIC NORTHWEST COAST FOR MID
WEEK. THE LOW WILL PUSH THE JET FROM THE PACIFIC NORTHWEST TO
OVER RENO-TAHOE FOR THE MIDDLE OF NEXT WEEK BRINGING THE POTENTIAL
FOR A SIGNIFICANT SNOW EVENT IN THE SIERRA AND WESTERN NEVADA.
CONFIDENCE IS ALSO THERE FOR A SIGNIFICANT WIND EVENT TUESDAY AS
THE SYSTEM APPROACHES.
LATEST 00Z MODELS HAVE SHOWN A FASTER PROGRESSION OF THE INITIAL
WAVE, WITH RAIN AND SNOW POSSIBLE OVER THE NORTHERN SIERRA AND
NORTHEAST CALIFORNIA BY TUESDAY MORNING. AS THE JET DROPS SOUTH
THE SIERRA AND WESTERN NEVADA WILL TRANSITION TO A COLDER AIR MASS
ALLOWING SNOW LEVELS TO EASILY DROP BELOW 6000 FEET BY TUESDAY
EVENING AND DOWN TO THE NEVADA VALLEY FLOORS BY WEDNESDAY MORNING.
AFTER THE INITIAL WAVE, MODELS VARY QUITE A BIT AS A RIDGE BEGINS TO
BUILD OVER THE CENTRAL PACIFIC, WHICH MIGHT PREVENT THE COLD CORE OF
THE LOW FROM DROPPING SOUTH OF 45N. THE ORIENTATION OF THE JET IS
MORE NORTHWEST TO SOUTHWEST WHICH IS LESS FAVORABLE FOR A PROLONGED
HEAVY SNOW EVENT IN THE SIERRA. HOWEVER MODELS CONTINUE TO SHOW
ADDITIONAL WAVES TRACKING ACROSS NORTHERN CALIFORNIA AND NORTHERN
NEVADA INTO THURSDAY. BRONG
&&
.AVIATION...
THE JET WILL REMAIN OVER SOUTHERN OREGON, SO SURFACE GUSTS OF 30-40
KTS, PERIODS OF STRONG RIDGE WINDS, MOUNTAIN WAVES AND TURBULENT
APPROACHES WILL PERSIST FOR THE NEXT SEVERAL DAYS.
AN AREA OF PRECIPITATION IS TRACKING ACROSS CALIFORNIA EARLY THIS
MORNING AND WILL IMPACT AREAS NORTH OF TRUCKEE TO FALLON. THIS
COULD LOWER CEILINGS TO MVFR WITH RAIN AS THE PRIMARY
PRECIPITATION TYPE.
THE JET WILL DIP SOUTH ON SATURDAY WITH STRONGER SURFACE WINDS OF
50-60KTS LIKELY FOR RENO-CARSON-MINDEN AND NORTHWARD TO THE OREGON
BORDER. THIS WILL ALSO BRING A PERIOD OF MODERATE TO HEAVY RAIN
AND SNOW WITH MVFR/IFR CONDITIONS POSSIBLE FOR THE TAHOE
TERMINALS AFTER 00Z SUNDAY. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT NVZ002-005.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT NVZ003.
CA...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT CAZ070>072.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT CAZ073.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:30 PM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 26 hr |
Nearby
High Wind Watches in California, 2014High Wind Watches in Nevada, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.